Results 1 to 4 of 4

Thread: Fed up taking medication

  1. #1
    Join Date
    Feb 2010
    Location
    Lancing, West Sussex, ENGLAND
    Posts
    14
    Thanks
    34
    Thanked 1 Time in 1 Post

    Default Fed up taking medication

    Hi everyone,

    I just wanted to let off a bit of steam if that's ok. I've been taking medication for my lupus for 4 years now and I'm just a bit annoyed that my rheumatologist hasn't been trying to wean me off of them. I don't want to complain too much because I don't have many, if any, symptoms from my lupus but I'm not sure if that's down to the medication or if I'm in remission. If my rheumy would reduce my meds then maybe I'd find out. He also said that once I was below 5mg of pred I'd be able to stop taking some of the other meds I'm on to counteract the side effects of steroids but he hasn't reduced anything or taken me off of anything yet.

    Sorry to go on, I'm done now, lol. I just wanted to know people's opinion on this or if anyone has had a similar experience.

    Thanx,

    Harriet xxx

  2. #2
    Join Date
    Feb 2009
    Location
    maryland
    Posts
    344
    Blog Entries
    3
    Thanks
    3
    Thanked 4 Times in 4 Posts

    Default

    You need to call your doctor and explain to him that he said he would take you off certain meds. If you are feeling great you won't know if its from meds or in remission. I don't see why he can't slowly ween you off so if you feel bad you won't be totally off of them and can go back and increase your dosage. They forget sometimes what they say and we have to make sure they listend to us when we speak. so get him on the phone. asap
    Keep Smiling

  3. #3
    Join Date
    Oct 2006
    Location
    Salem, Utah
    Posts
    133
    Thanks
    0
    Thanked 6 Times in 6 Posts

    Default

    I agree. You need to remind him of what the plan was, as he may not have written that down where he sees it when he looks at your chart.

  4. #4
    Join Date
    Feb 2007
    Location
    Toledo, Ohio
    Posts
    17
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    I know exactly how you feel. I always felt like I was the only one who experienced this. I always read about people who go off their medication or who are tapering the dose of their medications.
    I have been taking meds for 8 years now and I am still taking all of the same meds that I have been taking since the beginning (except I switched from Cytoxan to Cellcept after the first 2 years). It is really frustrating becasue years ago when this all started this wasn't the plan. I am still even on all of the same doses except for my prednisone. Finally after like 6 years the doc said okay the first thing I want to get you off is the Prednisone. They have lowered me down to 5 mg but then they just stopped. In January I had my first appointment with a new doc and I asked her about if I would ever be able to get off the prednisone and she told me probably not because your body adjusted to it and needs it. So does that mean my old doctors were just telling me what I wanted to hear? That made me mad because I want to know the truth. I can handle it and I want to know what to expect for my future.

    I have only briefly talked about this with my mom and one of my good friends but they can't really understand and I don't think they get how important to me it actually is. Next time I see my new doctor though I know we will discuss this stuff. She realized in the first appointment that it was something I wanted to know about but she said she wanted to look over all my records and stuff before we talked more about it.
    Hey my point of view is that I want to at least try. I understand that I need the meds to keep me healthy and it may not work but I don't want to be over medicating myself for the rest of my life. I have been pretty much medically stable for a number of years and I, like you Harriet, don't even no if it means I am in remission or if it is just because I am taking all these meds.

    I am so sorry about my long rant but I needed to vent too. It feels good to get it off my chest
    ~Ericca

  5. The Following User Says Thank You to Bubba89 For This Useful Post:

    AlphaWolf06 (03-30-2010)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •